MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a ultraflex esophageal stent was to be implanted in the esophagus to treat a 7mm by 90mm malignant esophageal obstruction during an esophageal stent implantation procedure performed on march (b)(6) 2025.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the shaft of the stent system entered the narrow stenosed site.They attempted to pull the suture to deploy the stent; however, the stent did not deploy.When they continued pulling the suture, they found that the deployment suture was knotted resulting in stent deployment failure.The stent was not fully covered by the deployment suture when it was removed from the patient.The procedure was completed with another of the same device.There was no patient complications reported as a result of this event and the patient's condition was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h11: an axios stent and electrocautery enhanced delivery system was received for analysis.Visual examination of the returned device found the stent partially deployed.The suture was not found knotted, therefore the functional testing related to the deployment of the stent, by pulling the finger ring was performed.The stent deployed without problems; no resistance was felt.Product analysis did not confirm the reported event of stent deployment suture knotted as during product analysis; the suture was not found knotted.The reported event of stent partially deployed was confirmed as the stent was returned partially deployed.The investigation concluded that the reported events were most likely procedural factors as lesion characteristics, handling of the device and the technique used by the physician (force applied).Therefore, a review and analysis of all available information indicated the most probable cause of the reported events is adverse event related to procedure.
 
Additional Manufacturer Narrative
B5 and h6 (device codes) have been corrected.H6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that a ultraflex esophageal stent was to be implanted in the esophagus to treat a 7mm by 90mm malignant esophageal obstruction during an esophageal stent implantation procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the shaft of the stent system entered the narrow stenosed site.They attempted to pull the suture to deploy the stent; however, the stent did not deploy.When they continued pulling the suture, they found that the deployment suture was knotted resulting in stent deployment failure.The stent was not fully covered by the deployment suture when it was removed from the patient.The procedure was completed with another of the same device.There was no patient complications reported as a result of this event and the patient's condition was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that a ultraflex esophageal stent was to be implanted in the esophagus to treat a 77mm by 90mm malignant esophageal obstruction caused by cancer during an esophageal stent implantation procedure performed on (b)(6) 2025.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, the shaft of the stent system entered the narrow stenosed site.They attempted to pull the wire to deploy the stent; however, the stent failed to deploy.When they continued pulling the wire, they found that the deployment suture was knotted resulting in stent deployment failure.The stent was not fully covered by the deployment suture when it was removed from the patient.The procedure was completed with another of the same device.There was no patient complications reported as a result of this event and the patient's condition was reported to be stable.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21872476
Report Number3005099803-2025-01727
Device Sequence Number7719092
Product Code ESW
UDI-Device Identifier08714729716167
UDI-Public(01)08714729716167(17)260319(10)33659663
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model NumberM00513740
Device Catalogue NumberM00513740
Device Lot Number0033659663
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer04/21/2025
05/21/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/21/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight75 KG